considering stopping arrimidex and staying on lupron
Hello - I have pelvic aggressive angiomyxoma, not breast cancer, but it is very rare and this is the only forum I could find to post a question in. AA is considered benign but a locally very aggressive tumor and, being estrogen receptive in my case was surgically removed and is now being treated with Lupron (3 monthly injections) and Arrimidex. I have something that looks like scar and is not changing as per the MRI scans for several months now. my oncologist has suggested that I stay on the Lupron and stop the Arrimidex if I would like to, since in all likelihood I am in remission. I am happy to go off it, but I am trying to understand what the actual benefit of the Arrimidex is, in addition to Lupron's effect of turning off my ovaries. Should I go off the Arrimidex? What is its action and what adverse effect could it have on the Estrogen Receptive tumor? I will continue with Lupron.
How are you? Aggressive angiomyxoma is a rare mesenchymal tumor where the treatment of choice is usually surgical excision although treatment with gonadodropin- releasing hormone agonist may also be indicated. The tumor cells are characteristically positive for estrogen and progesterone receptors which suggests a hormonal role in the development of the tumor. Anastrozole or Arrmedex, on the other hand, usually works by lowering estrogen hormone levels to help shrink tumors and slow their growth. It is best that you take it as prescribed or if you decide to discontinue this medicine that you talk to your doctor for proper management. Take care and best regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.